Alert archive / Missouri / Flash Flood Warnings in 2003
Flash Flood Warning 23, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Aug 3, 2003, 5:58 PM CDT for Ripley County, Missouri. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2003, 5:58 PM CDT (22:58 UTC)
- Expired
- Aug 3, 2003, 8:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Ripley County, MO
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.0 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2892 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 669 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 6.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KPAH 032258
FFWPAH
MOC181-040100-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
558 PM CDT SUN AUG 3 2003
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
RIPLEY COUNTY IN SOUTH CENTRAL MISSOURI
* UNTIL 800 PM CDT
* AT 557 PM CDT...PADUCAH RADAR SHOWED VERY HEAVY RAIN ACROSS MUCH
OF EASTERN RIPLEY COUNTY...WHERE RADAR ESTIMATED AS MUCH AS 3 TO 5
INCHES OF RAIN HAD FALLEN IN THE LAST COUPLE OF HOURS. CONTINUED
HEAVY RAINFALL FOR AT LEAST ANOTHER 30 TO POSSIBLY AS MANY AS 60
ADDITIONAL MINUTES IS IN STORE...AND WILL LIKELY LEAD TO FLASH
FLOODING.
* LOCATIONS IMPACTED INCLUDE BRIAR AND GATEWOOD
ABSOLUTELY DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER
COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE
ABANDONED. MOVE TO HIGHER GROUND.
IF FLASH FLOODING IS OBSERVED OR IMMINENT...MOVE QUICKLY TO HIGHER
GROUND. NEVER DRIVE INTO AN AREA WHERE WATER COVERS THE ROAD.
LAT...LON 3678 9112 3643 9111 3648 9064 3664 9065
3680 9073
$$2 follow-up statements
000 WGUS73 KPAH 032348 FFSPAH MOC181-040100- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 648 PM CDT SUN AUG 3 2003 ...FLASH FLOOD WARNING IN EFFECT UNTIL 800 PM FOR RIPLEY COUNTY... AT 646 PM...PADUCAH RADAR STILL SHOWED LOCALLY HEAVY RAINS AFFECTING RIPLEY COUNTY. RADAR ESTIMATES 3 TO 4 INCHES OF RAIN HAS FALLEN THERE ALREADY OVER THE LAST COUPLE OF HOURS...WITH ADDITIONAL HEAVY RAINS EXPECTED FOR AT LEAST ANOTHER 30 TO 45 MINUTES. THIS WILL LIKELY EXAGGERATE ANY EXISTING ONGOING FLOOD PROBLEMS OR LEAD TO FLOOD PROBLEMS WHERE FLOODING HAS YET TO BE REPORTED. $$
000 WGUS73 KPAH 040059 FFSPAH MOC181-040115- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 800 PM CDT SUN AUG 3 2003 ...FLASH FLOOD WARNING FOR RIPLEY COUNTY EXPIRED... AT 800 PM...PADUCAH RADAR SHOWED THAT WHILE THERE WERE STILL SOME WIDELY SCATTERED SHOWERS IN RIPLEY COUNTY...THE IMMINENT THREAT OF FLASH FLOODING HAD DIMINISHED. HOWEVER...RADAR ESTIMATED THAT AS MUCH AS 3 TO 5 INCHES OF RAIN FELL OVER RIPLEY COUNTY IN THE LAST 2 TO 3 HOURS...SO IT IS POSSIBLE THAT HIGH WATER AREAS COULD BE SLOW TO RECEDE. THIS IS ESPECIALLY TRUE FOR ANY AREAS WHICH MAY CONTINUE TO EXPERIENCE SOME OF THE WIDELY SCATTERED BUT LINGERING SHOWER ACTIVITY. REMEMBER NEVER TO CROSS A FLOODED ROADWAY. $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 2:00 PM CDT, 3 hours 58 minutes earlier.
Area forecast discussion, Aug 3, 2:00 PM CDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 200 PM CDT SUN AUG 3 2003 MODEL DIFFERENCES ARE RESULTING IN SOME DISAGREEMENT ON BEST CHANCE AND BEST TIME PERIODS FOR PCPN...HOWEVER...THE GENERAL THEME OF ALL MODELS IS TO CONTINUE THE EFFECTS OF THE LONG WAVE TROF IN OUR VCNTY AND THAT IS A CONTINUED SLGT CHC-CHC CAT PCPN THRU MID WEEK. AFTER THAT THE MODELS HAVE BEEN FAIRLY CONSISTENT IN THEIR SUGGESTION THAT THE TROF AXIS WL BE SHIFTED FAR ENOUGH EAST...EVEN IF THE RIDGE DOESNT FULLY BUILD IN...TO PROVIDE A DRY WX FORECAST FOR THE END OF THE WORK WEEK AND INTO NEXT WEEKEND. THE LATEST MRF HINTS AT ANOTHER TROF INDUCED WAVE DEVELOPING A SMALL CHC PCPN ON DAY7...HOWEVER... AGREE WITH ILX THAT BY AND LARGE THE TROF WL BE FAR ENOUGH EAST AND THE MOISTURE PROFILE WL BE SCANT ENOUGH THAT PCPN CHC IS LOW ENOUGH TO PRECLUDE FOR NOW...AND AWAIT A LTL MORE MODEL CONSISTENCY ON THE MATTER. WITH CONVECTIVE CHANCES WL LEAN TOWARD COOLER MAV MOS NOS ESP TUE-WED...THOUGH NOT A GREAT DEAL OF DIFFERENCE NOTED AMONGST THEM...TAPERING TO NEAR GUIDANCE IN THE DRIER EXTENDED. .PAH...NONE.
Hazardous weather outlook, Aug 3, 5:00 AM CDT, 12 hours 58 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-040945- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 500 AM CDT SUN AUG 3 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE QUAD STATE AREA TODAY AND TONIGHT. A COLD FRONT WAS POISED JUST NORTH AND WEST OF THE QUAD STATE...FROM...CHICAGO THROUGH...ST LOUIS TO...SPRINGFIELD MO. THIS WILL BE THE FOCUSING MECHANISM FOR STORM DEVELOPMENT TODAY AND TONIGHT. STORMS WILL DEVELOP ALONG THE FRONT AND TRAVEL EAST INTO LOWER OHIO AND MID MISSISSIPPI VALLEYS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS SUNDAY...MAINLY SOUTH OF THE OHIO RIVER AND SOUTHEAST MISSOURI. AN UPPER LEVEL LOW WILL REMAIN OVER THE QUAD STATE WELL INTO THE UPCOMING WORK WEEK. THIS WILL ALLOW FOR DAILY CHANCES OF THUNDERSTORMS...AS SPOKES OF ENERGY...CAUGHT UP IN THE NORTHWEST FLOW ALOFT...ROTATE THROUGH THE REGION. HIGH PRESSURE WILL BUILD INTO THE REGION LATE IN THE WORK WEEK WHICH SHOULD BRING AN END TO THE UNSETTLED WEATHER. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS MAY BE REQUESTED ACROSS THE ENTIRE QUAD STATE TODAY...TONIGHT AND SUNDAY. KH
In the hours before
Local storm report, Aug 3, 4:55 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE PADUCAH KY
455 PM CDT SUN AUG 03 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0452 PM 10W MARBLE HILL MO HEAVY RAIN
08/03/03 BOLLINGER 3 1/2 INCHES OF RAIN IN
ONE HOUR ALONG DD HWY
REPORTED BY BOLLINGER
COUNTY SHERIFFS OFFICELocal storm report, Aug 3, 5:00 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE PADUCAH KY
353 PM CDT SUN AUG 03 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0339 PM 4W POPLAR BLUFF MO 0.88 INCH HAIL
08/03/03 BUTLER REPORTED BY POPLAR BLUFF
EMA
...CORRECTION FOR CORRECT DAY...Local storm report, Aug 3, 5:02 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE PADUCAH KY
338 PM CDT SUN AUG 03 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0331 PM POPLAR BLUFF MO 1.00 INCH HAIL
08/03/03 BUTLER REPORTED BY EMA THAT
HAILL OF NICKEL TO
QUARTER SIZE HAIL
REPORTED ALL OVER THE
CITY.
0332 PM 1S POPLAR BLUFF MO 1.75 INCH HAIL
08/03/03 BUTLER REPORTED BY MISSOURI
STATE POLICE ALONG HWY 67
AND HWY M.
...CORRECTION FOR CORRECT DAY...Local storm report, Aug 3, 5:10 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE PADUCAH KY
318 PM CDT SUN AUG 03 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0240 PM 5N POPLAR BLUFF MO 0.75 INCH HAIL
08/03/03 BUTLER REPORTED BY POLICE
0317 PM POPLAR BLUFF MO 0.88 INCH HAIL
08/03/03 BUTLER ALSO WIND GUSTS TO 65 MPH
REPORTED BY EMA
...CORRECTION FOR CORRECT DAY...Local storm report, Aug 3, 5:52 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
552 PM CDT SUN AUG 03 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0545 PM PIEDMONT MO 0.88 INCH HAIL
08/03/03 WAYNE REPORTED BY TRAINED
SPOTTERSLocal storm report, Aug 3, 5:55 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
555 PM CDT SUN AUG 03 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0500 PM POPLAR BLUFF MO FLOODING
08/03/03 BUTLER STREET FLOODING ALONG
WITH MCLEAN PARK
UNDERWATER. REPORTED BY
COUNTY EMThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 2:18 PM CDT | Severe Thunderstorm Warning | PAH | New Madrid | 42 min |
| Aug 3, 2:38 PM CDT | Severe Thunderstorm Warning | PAH | Butler | 52 min |
| Aug 3, 3:01 PM CDT | Severe Thunderstorm Warning | PAH | Mississippi, New Madrid | 29 min |
| Aug 3, 3:29 PM CDT | Severe Thunderstorm Warning | PAH | Butler | 46 min |
| Aug 3, 3:36 PM CDT | Flash Flood Warning | PAH | Butler | 3 hr |
| Aug 3, 4:23 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger | 37 min |
| Aug 3, 4:24 PM CDT | Flash Flood Warning | PAH | Bollinger | 3 hr |
| Aug 3, 4:48 PM CDT | Severe Thunderstorm Warning | PAH | Ripley | 42 min |
| Aug 3, 5:29 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 46 min |
| Aug 3, 5:31 PM CDT | Severe Thunderstorm Warning | PAH | Ripley | 44 min |
| Aug 3, 6:13 PM CDT | Severe Thunderstorm Warning | PAH | Ripley | 47 min |
Nearby
Flash Flood Warnings in Missouri, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.